MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX AB; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX AB; PORCINE SURGICAL MESH
Catalog Number 1151520
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At this time, no conclusion can be made.While the sample evaluation is anticipated it has not get begun.To date this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in march 2020.A review of the manufacturing records was performed and found that the lot was manufactured to specification.When the investigation has been completed, a supplemental emdr will be submitted.
 
Event or Problem Description
It was reported that on (b)(6) 2020, a surgeon had opened a piece of xenmatrix ab and soaked in nss (normal sterile saline) for five (5) minutes.After it was removed, it was noted that the orange coating was peeling off in large quantities, onto the surgeon¿s gloves, etc.The surgeon did not want the large sloughing of coating to cause damage to the patient and decided to not implant the piece in question.As reported, there was no injury or impact to the patient.
 
Additional Manufacturer Narrative
At this time, no conclusion can be made.While the sample evaluation is anticipated it has not get begun.To date this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in march 2020.A review of the manufacturing records was performed and found that the lot was manufactured to specification.When the investigation has been completed, a supplemental emdr will be submitted.Addendum: this is an addendum to the initial emdr submitted on (b)(6) 2020.This supplemental emdr was submitted to document the results of sample evaluation.As reported, in preparation to implant the xenmatrix ab, the user hydrated the unit in accordance with the instructions for use.The returned sample was received with little to no ab coating, and in a visual condition consistent with a device that had been hydrated, with no deficiency noted related to the substrate xenmatrix device.The manufacturing process includes coating integrity testing, utilizing a method that simulates the product handling during preparation (hydration) and deployment of the device.No discrepancies were found during a lot manufacturing review that focused on the potential manufacturing activities that could cause the reported event.With the available information, sample evaluation and investigation activities, the root cause for the reported issue could not be determined.Note: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
XENMATRIX AB
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key10049301
Report Number1213643-2020-04663
Device Sequence Number11472003
Product Code PIJ
UDI-Device Identifier00801741074240
UDI-Public(01)00801741074240
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K133223
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2022
Device Catalogue Number1151520
Device Lot NumberHUDX2609
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2020
Initial Date Received by Manufacturer 04/20/2020
Supplement Date Received by Manufacturer06/01/2020
Initial Report FDA Received Date05/12/2020
Supplement Report FDA Received Date06/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1